Intestinal Infection Cryptosporidium Overview
Another name for Intestinal Infection Cryptosporidium is Cryptosporidium Enterocolitis.
What is cryptosporidium enterocolitis?
A person with cryptosporidium enterocolitis has a rare infection of the intestines, caused by the parasite, Cryptosporidium. Cryptosporidium is a tiny organism called a protozoon. Transmission occurs when the organism is ingested, where it grows in the intestines. The parasite usually causes a mild infection that resolves without treatment. The infection may become severe in those who have a weakened immune system caused by AIDS or chemotherapy.
What are the symptoms of cryptosporidium enterocolitis?
Symptoms of cryptosporidium enterocolitis include cramping abdominal pain, diarrhea, fever, nausea, and vomiting.
How does the doctor treat cryptosporidium enterocolitis?
Treatment for cryptosporidium enterocolitis includes rest, fluids, antibiotics, and a clear liquid diet. Medications may be given to control nausea, vomiting, and diarrhea.
Continue to Intestinal Infection Cryptosporidium Incidence
- Caccio S, Pinter E, Fantini R, Mezzaroma I, Pozio E. Human infection with Cryptosporidium felis: case report and literature review. Emerg Infect Dis. 2002 Jan;8(1):85-6. 
- Centers for Disease Control and Prevention. Cryptosporidosis (Cryptosporidium spp.)--a CDC J Environ Health. 2004 Jul-Aug;67(1):52.